MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASAY METHOD, TROPONIN SUBUNIT
Model Number A98143
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The full patient identifier is case-(b)(6).The customer did not provide patient demographics such as date of birth, weight, ethnicity or race.: the access accutni +3 reagent was not returned for evaluation.Customer did not note any assay or system issues at the time of the event.Quality control was within range at the time of the event.No hardware errors, flags or other assay issues were reported in conjunction with this event.In conclusion, the cause of this event cannot be determined with the available information.
 
Event or Problem Description
On 28oct2019, the customer reported that on (b)(6) 2019 an erroneous elevated troponin i (access accutni +3) result was generated for one patient involving the laboratory's access 2 immunoassay system portion of the unicel dxc 600i synchron access clinical system serial number (b)(4).The initial result obtained was 1.03 ng/ml.This sample was repeat tested and a result of 1.12 ng/ml was obtained on (b)(6) 2019.There was a report of change to patient treatment.The customer reported that the patient underwent a treadmill nuclear stress test, ekg and a gated spect scan.The patient was also treated with aspirin and sublingual nitroglycerine.The customer was unable to provide additional details to confirm if these changes to treatment were based solely on the elevated access accutni patient results.The customer is using a reference range of 0.00 - 0.03 ng/ml.The beckman coulter reference range is 0.00 - 0.04 ng/ml.The laboratory noted no issues with quality control.Other system performance indicators such as system checks and calibrations were requested but were not provided for evaluation.The patient's sample was collected in a 13x75 green top becton dickinson (bd) brand tube.Sample was centrifuged at 5000 rpm for 5 minutes and run on the laboratory's access 2 immunoassay system portion of the unicel dxc 600i synchron access clinical system in the primary container.No other sample collection information was provided.

Brand Name
ACCESS ACCUTNI+3 REAGENT
Common Device Name
IMMUNOASAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key9291201
Report Number2122870-2019-01136
Device Sequence Number2104723
Product Code MMI
UDI-Device Identifier15099590209322
UDI-Public(01)15099590209322(17)200630(11)190701(10)920946
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K121214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberA98143
Device Catalogue NumberA98143
Device Lot Number920946
Distributor Facility Aware Date10/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2019
Initial Report FDA Received Date11/07/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR